MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS; LENS, MULTIFOCAL INTRAOCULAR
Model Number CCWTT0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Visual Impairment (2138); Visual Disturbances (2140)
Date of Event 08/09/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A non healthcare professional reported a poor visual outcome after cataract surgery about a patient 3 weeks post operative.She cannot read print, text, or smaller street signs.Her intermittent vision was ok.She used to be able to see the edge of leaves and sharp in the distance without effort.Now everything was a struggle.She was afraid to have the left eye done because she would not be able to function.Surgeon had said that likely prior ortho-k treatment 20 years ago may have to do with the outcome.She recalled her eye was dry and irritated on pre-op measurements.She thinks the doctor picked the wrong lens.Her vision was 20/20 distance without correction, her intermediate was 20/40 and her near was 20/63 without correction.Her refraction was plano.Surgeons prognosis was about 1/3 will adapt and the others can exchange the iol with good outcome.She was waiting another month.Additional information was received stating that her symptoms continue and she still thinks the surgeon has implanted wrong lens.She has decided to have 2nd opinion.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Also, information received stating that 20/unhappy at 7 weeks post op.She was offered two options 1) wait a little longer to adapt or 2) exchanged the lens.She wanted to think about it.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON PANOPTIX TRIFOCAL UV ABSORBING INTRAOCULAR LENS
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key17938871
Report Number1119421-2023-01763
Device Sequence Number2982921
Product Code MFK
UDI-Device Identifier00380652413596
UDI-Public00380652413596
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model NumberCCWTT0
Device Catalogue NumberCCWTT0.175
Device Lot Number15404772
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/20/2023
Supplement Date Received by Manufacturer10/21/2023
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMVISC; MONARCH III IOL, CARTRIDGE D
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient SexFemale